High Wind, Greene
- When
- December 24, 3:50 PM EST
- Where
- Greene forecast zone
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.485, -77.676 (the zone’s center; the record gives no point)
Tree down on car in Walstonburg.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Tree down on car in Walstonburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Dec 24, 2:17 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 217 PM EST TUE DEC 24 2002 LTST SFC ANALYSIS SHOWS CSTL FNT HASNT STRTD TO FRM YET. SFC LO IN SC WI WRM FRNT XTNDNG EW THRU SRN SC. ANTHR SFC LO IN ERN TN. LN OF TSTMS MVG E THRU FL...GA...AND SRN SC WL MV OFFSHR IN NXT FEW HRS. RAIN HASNT RCHD ERN SXNS OF CWA...BUT RADAR PIX SHOW BATCH OF RAIN MVG UP FRM SC. BACK EDGE OF PCPN IN CNTRL SC. WL THE BATCH OF RAIN GET TO US BFR THE BACK EDGE RCHS THE CST? SUM WRAPARND TYPE PCPN SHUD CONT BUT XPCT BEST CHCS WL BE ALNG THE CST TNGT WI CSTL FRNT OVRNNG AND SUM CNVCTN AS UPR TROF SWINGS THRU EARLY AM. DISC...CSTL FRNT WL FRM LTR TDY AND CD FRNT WL SWING THRU TNGT. UPR TROF WL COME THRU LTR TNGT. MDLS PRINT OUT PCPN INTO WED EVE. EVEN ENSEMBLES HV SUM PCPN THRU CHRISTMAS DAY. NO LIFT WL BE AVBL BY WED MORN AND DP LYR MSTR MVS OUT BY THEN ALSO. EVEN WI STG COOLG AT MID LVLS AND POSN OF 3H JET...LACK OF MSTR AND LIFT WL PRECLUDE CHCS CONTG PAST NOON WED. CD AIR GETS HERE AFTN PCPN ENDS. WTR VPR PIX SHOWG SIG DRYING BHND THIS SYS. HWVR IN THE LWR LVLS ENUF MSTR WL HANG ARND FOR SUM CLDY SKIES INTO THE WKEND. RDG TRIES TO BLD IN FRM THE S AFT SYS MVS OUT. DOESNT QUITE MK IT AS A NRN STRM WV WL MV THRU THE AREA SAT AND SUN. MDLS SHOWG SFC LO DEEPNG SAT NGT AS UPR TROF SWINGS THRU. NOT AN AWFUL LOT OF MSTR OR LIFT ASSCTD WI IT. BUT AS STG UPR LO COMES THRU WL HV SUM POPS IN FCST. PARTIAL THICKNESS SHOWG PSBL WNTR TYPE PCPN...BUT WL HOLD OF MNTNG IT ATTM. AFT THIS SYS GOES THRU...SFC RDG WL BE ALLOWED TO MV INTO AREA...BUT NOT FOR LONG AS YET ANTHR SYS APPCHS AREA FRM W ON MON NGT AND TUE. XPCT MAX TEMPS TMRW IN THE 50S INLAND TO LWR 60S...THEN DWN INTO THE LWR 40S ON THU. LOWS TNGT UPR 40S INLAND TO UPR 50S ALNG THE CST WI 30S WED NGT AND A BIT COOLER THU NGT IN THE LWR 30S TO NR 40. MARINE: APPEARS BULK OF INITIAL TSTMS WILL RACE OFF GA/SC COASTS THIS AFTN INTO ERLY EVENING NOT POSING A THREAT TO OUR SRN COAST. LULL IN ACTION XPTD OVERNIGHT AS INTITIAL SFC LOW MOVES TO SEA PRIOR TO CYCLOGENESIS OF SECOND AND MORE POWERFUL LOW NR THE ALBEMARLE SOUND BY 12Z WED. WILL CARRY THUNDER OVERNIGHT BEFORE BEST MOISTURE SHIFTS WELL OFFSHORE. GALE WARNINGS POSTED ALL WATERS FOR SW-W WINDS ON CHRISTMAS DAY AS POTENT LOW MOVES N ALONG THE ERN SEABOARD. BY THIS TIME MAJORITY OF CONVECTION WILL BE WELL OFFSHORE AS DRIER AIR GETS PULLED INTO THE REGION SO WIND PRIMARY THREAT TO BOATERS IN NEAR SHORE WATERS. MWS ISSUED TO HIGHLIGHT GALE THREAT. .MHX...GALE WARNING COASTAL WATERS AND SOUNDS CGG-G/COLBY
NCZ029-044>047-079>081-090>095-098-103-104-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 450 AM EST TUE DEC 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY...HOWEVER...THERE IS A POSSIBILITY OF A FEW THUNDERSTORMS AFTER MIDNIGHT TONIGHT. .DAYS WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 12
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326675.